IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 171 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1983    
    Printed49    
    Emailed0    
    PDF Downloaded139    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 5  |  Page : 530-531

Ceftriaxone-induced hemolysis


Department of Internal Medicine, Armed Forces Medical College, Pune - 411 040, India

Correspondence Address:
Vivek S Guleria
Department of Internal Medicine, Armed Forces Medical College, Pune - 411 040
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.117758

Rights and Permissions

Immune hemolytic anemia is a rare adverse effect of ceftriaxone, a third-generation cephalosporin, which is a commonly used antibiotic. We describe a 60-years-old lady, a case of community-acquired pneumonia, who developed severe hemolysis after the first dose of ceftriaxone. Her hemoglobin dropped from 9.6 g /dl to 5.5 g /dl. However, she improved after discontinuation of the drug and blood transfusion. This report serves as a reminder to medical fraternity that life-threatening hemolysis can rarely follow administration of ceftriaxone.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow